MAUDE Adverse Event Report: MEDTRONIC NEUROSURGERY DELTA SHUNT KIT, REGULAR, PERFORMANCE LEVEL 1.5; SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS

MEDTRONIC NEUROSURGERY DELTA SHUNT KIT, REGULAR, PERFORMANCE LEVEL 1.5; SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS
Model Number 25132-5
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Erythema (1840); Swelling/ Edema (4577)
Date of Event 10/14/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that the patient was admitted to the hospital due to "inadvertent fell down and head trauma." preoperative diagnosis was skull fracture, hydrocephalus, and cerebellar subdural hematoma.In order to reduce intracranial pressure, the patient was sent to the operating room under general anesthesia on (b)(6) 2020, to perform ventricle-ventricular abdominal shunt surgery, the operation process was smooth, the cerebrospinal fluid was drained smoothly, the intracranial pressure was reduced, and the related symptoms were improved.On (b)(6) 2020, the nurse on duty checked the skin and found that the local scalp wound around the drainage shunt tube implanted in the head showed obvious redness and swelling, but there was no exudate.The blood infection index was not obvious after recheck.In the next few days, the redness and swelling gradually increased.After a doctor's examination, the scalp wound was strengthened with local dressing, and a little hormone anti-allergic treatment was added, and the wound gradually healed.Additional information received stated that it was suspected that patient factors caused the problem, and local dressing changes had been strengthened.At present, the patient's head skin redness had been controlled, and their condition was stable.

Brand Name
DELTA SHUNT KIT, REGULAR, PERFORMANCE LEVEL 1.5
Common Device Name
SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS
Manufacturer (Section D)
MEDTRONIC NEUROSURGERY
5290 california ave
irvine CA 92617
MDR Report Key10871513
Report Number2021898-2020-00341
Device Sequence Number16884811
Product Code JXG
UDI-Device Identifier00643169466418
UDI-Public00643169466418
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K902783
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 11/19/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/31/2023
Device Model Number25132-5
Device Catalogue Number25132-5
Device Lot NumberE46268
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/04/2020
Initial Report FDA Received Date11/19/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age57 YR
Patient Weight75